How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask PitRottMommy Your Own Question
PitRottMommy
PitRottMommy, Veterinary Nurse
Category: Dog
Satisfied Customers: 4579
Experience:  15 yrs experience in vet med, 8 in emergency med. Founder of a non-profit animal rescue
8538164
Type Your Dog Question Here...
PitRottMommy is online now
A new question is answered every 9 seconds

My 93 lb lag got into s Deramaxx. I think he ate approx 4 --

Customer Question

My 93 lb lag got into his Deramaxx. I think he ate approx 4 -- 100 mg tablets. Should I take him to the hospital?
JA: I'm sorry to hear that. The Veterinarian will know if the dog will be able to digest that. What is the dog's name and age?
Customer: His name is ***** ***** he is 7 1/2 years old.
JA: Is there anything else important you think the Veterinarian should know about Crockett?
Customer: He is in good health with the exception of having limited use of 1 kidney. His kidney function is monitored and has been fine.
Submitted: 4 months ago.
Category: Dog
Expert:  PitRottMommy replied 4 months ago.

Hello and thank you for your question. I am a Veterinary Nurse with over 15 years experience and I have assisted in the care of many pets with this particular medical concern. It would be my pleasure to assist you today. Is it possible for me to obtain some additional information from you about your companion?

1) How long ago was this consumed?
2) Have you witnessed any vomiting?

Customer: replied 4 months ago.
Within the last 2 hrs. And no, there hasn't been any vomitig.
Expert:  PitRottMommy replied 4 months ago.

There are accounts of overdosages causing renal failure, so you have every reason to be concerned that this may warrant a trip to the ER.

We can attempt to induce vomiting at home. However, if you don't see all four tablets in relatively undigested form I would err on the side of caution and have him seen at the ER. They will likely want to administer therapy to try to keep him from absorbing the rest of the medication.

At very least, you'll need to talk to your vet on Monday about potentially running lab work to see if any harm has befallen his kidneys from this ingestion.

Here are the directions on how to induce vomiting. Go with the peroxide since he has a history of kidney issues and doesn't need the salt intake. Use a fresh bottle of peroxide, one that has not been opened. http://www.sunrisepetclinicaz.com/vomiting.html

Please let me know if I can help further.

Did my response help to answer all of the questions that you had regarding your companion? If you have other questions, please reply and I’ll help you further.

Before signing off today, please take the time to use the star rating system at the top of the page to leave a rating for me. Until this is done, the website will not compensate me for helping you.

Expert:  PitRottMommy replied 4 months ago.

Checking in. How is Crockett doing?

Expert:  PitRottMommy replied 4 months ago.
Hi,

I'm just following up on our conversation about your pet. How is everything going?

PitRottMommy